North Carolina, 2007

Hail in North Carolina, June 4, 2007

June 4, 2007 · NWS MHX · 1 event in 1 county or zone

Isolated thunderstorms developed on the sea breeze during the late afternoon and early evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

Isolated thunderstorms developed on the sea breeze during the late afternoon and early evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 4, 1:49 PM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 4, 1:49 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
249 PM EDT MON JUN 4 2007

.SYNOPSIS...
A WEAK BACKDOOR COLDFRONT WILL DROP SOUTH ACROSS EASTERN NORTH CAROLINA
LATE TUESDAY EVENING AND TUESDAY NIGHT. THE FRONT WILL STALL JUST
SOUTH OF THE AREA WEDNESDAY. WEAK HIGH PRESSURE WILL BUILD ALONG THE
MID-ATLANTIC COAST THURSDAY INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SOME INSTABILITY ACROSS EASTERN NORTH CAROLINA WITH SW FLOW AND
DEWPOINTS IN THE 60S. A COUPLE OF ISOLATED SHOWERS ACROSS THE
EASTERN PIEDMONT AHEAD OF LEE SIDE TROUGH OVER THE CENTRAL
PIEDMONT REGION. SOME OF THESE SHOWERS/TSTMS MAY CLIP OUR FAR
NORTHWESTERN COUNTIES AND WILL HAVE SLGT CHC POPS IN THESE AREAS
THRU THE EVENING HOURS. OVERNIGHT MINS SHOULD RANGE BETWEEN 68 AND
73.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
WEAK BACKDOOR FRONT TO CROSS THE CWA DURING THE OVERNIGHT TUESDAY
NIGHT. WILL INCLUDE SLGT CHC POPS FOR A BROKEN LINE OF WIDELY
SCATTERED SHOWERS OR TSTMS. TEMPS COOL ABOUT 6 TO 8 DEGREES BEHIND
THE FRONTAL BOUNDARY ON WEDNESDAY. ANTICIPATE ENOUGH MOISTURE FOR
A SLGT CHC OF SHOWERS/TSTMS ALONG THE SEABREEZE WEDS AFTERNOON.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
START OFF THE PERIOD UNDER INFLUENCE OF HIGH PRESSURE...WESTERLY
FLOW ALOFT AND UPPER LVL RIDGE WILL LEAD TO HOT AND HUMID
CONDITIONS THROUGH THE WEEKEND. HIGHS TEMPS IN THE LOW/MID 90S
INLAND...MID/UPPER 80S ALONG THE COAST WITH DEWPOINTS AROUND 70.
ITS OFFICIALLY GOING TO FEEL LIKE SUMMER. HAVE LEFT PRECIP OUT OF
THE FORECAST UNTIL SATURDAY AFTERNOON. HPC HAS FORECASTED FRONT
STALLED JUST NORTH OF THE CWA SUNDAY INTO MONDAY. SO HAVE ADDED
SLIGHT CHANCE POPS (20 OR LESS) THROUGH MONDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR TO PERSIST THROUGH THE NEXT 24 HOURS. ANY SHOWERS/TSTMS WILL
BE ISOLATED. OUTLOOK IS FOR MAINLY VFR THROUGH THE WEEK.

&&

.MARINE...
GFS AND NAM ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM PERIOD WITH
THE NAM WIND SPEEDS JUST A BIT HIGHER SO WENT WITH A BLEND. WEST TO
SOUTHWEST FLOW PREDOMINATES ACROSS THE AREA THIS AFTERNOON AND WILL
CONTINUE THROUGH TUESDAY EVENING. WILL CONTINUE SMALL CRAFT
ADVISORIES FOR ALL AREAS EXCEPT THE ALBEMARLE SOUND...WITH THE
ADVISORIES EXPIRING AT VARIOUS TIMES THROUGH WEDNESDAY MORNING. THE
WEAK BACKDOOR FRONT WILL DROP INTO THE MARINE AREA FROM THE NORTH
TUESDAY NIGHT AND BECOME STATIONARY OVER THE SOUTHERN WATERS
WEDNESDAY. HIGH PRESSURE SURFACE AND ALOFT WILL BUILD OVER THE
SOUTHEAST BEGINNING ON THURSDAY. WINDS WILL BECOME SOUTHERLY WHICH
WILL PUSH THE FRONT NORTH AS A WARM FRONT THURSDAY. SOUTHWEST FLOW
OF 5-15 KNOTS WILL BE THE RULE ACROSS ALL MARINE ZONES FRIDAY AND
SATURDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR AMZ135-150.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR AMZ152-154-
     156.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR AMZ158.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CLQ
AVIATION...CTC
MARINE...HSA
Hazardous weather outlook, Jun 4, 3:29 AM EST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
429 AM EDT MON JUN 4 2007

NCZ095-098-103-104-050830-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
429 AM EDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ029-044>047-079>081-090>094-050830-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
429 AM EDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 4, 3:43 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
443 PM EDT MON JUN 4 2007

NCZ046-047-103-042145-
TYRRELL-EASTERN DARE-WESTERN DARE-
443 PM EDT MON JUN 4 2007

...STRONG THUNDERSTORMS WILL AFFECT DARE AND TYRRELL COUNTIES UNTIL
545 PM EDT...

AT 443 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 42 MILES WEST OF
KILL DEVIL HILLS...OR ABOUT 20 MILES SOUTHEAST OF EDENTON...MOVING
EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR COLUMBIA AT
455 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
MANNS HARBOR...KITTY HAWK...MANTEO AND WANCHESE.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

8
Special weather statement, Jun 4, 3:51 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
451 PM EDT MON JUN 4 2007

NCZ044-080-042145-
PITT-BEAUFORT-
451 PM EDT MON JUN 4 2007

...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT AND PITT COUNTIES UNTIL
545 PM EDT...

AT 451 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
AYDEN...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
SIMPSON AT 510 PM EDT...GRIMESLAND AT 515 PM EDT...CHOCOWINITY AT
525 PM EDT...WASHINGTON AT 530 PM EDT...WASHINGTON PARK AT 535 PM
EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE GREENVILLE
AND WINTERVILLE.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

8
Special weather statement, Jun 4, 5:17 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
617 PM EDT MON JUN 4 2007

NCZ046-047-080-081-042315-
TYRRELL-WESTERN DARE-BEAUFORT-WESTERN HYDE-
617 PM EDT MON JUN 4 2007

...STRONG THUNDERSTORMS WILL AFFECT HYDE...BEAUFORT...DARE AND
TYRRELL COUNTIES UNTIL 715 PM EDT...

AT 617 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER EAST CENTRAL
BEAUFORT COUNTY...OR ABOUT 18 MILES EAST OF RIVER ROAD...MOVING EAST
AT 35 MPH. ANOTHER DEVELOPING STORM WAS NEAR KILKENNY IN TYRRELL
COUNTY. THE STRONG THUNDERSTORMS WILL BE NEAR
BELHAVEN...PONZER...GUM NECK...AND LAKE MATTAMUSKEET BY 7 PM.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

8

The radar

The Morehead City radar (KMHX), 81 km away, was scanning. The volume nearest the first event began at 22:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Beaufort

When
June 4, 5:27 PM EST
Where
Beaufort County, 0.56 mi E of Sidney Xrd
Measured
1 in hail
Reported by
Public
Coordinates
35.480, -76.670

Quarter sized hail was reported near Sydney Crossroads.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25271.